Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lypodistrophy
Jul 28, 2006

I'am a 14 yr old female born with the HIV virus. I have lypodistrophy, i no this because my upper body (excluding my face and arms) is fat, on the other hand my legs and buttocks are very skinny.I used to be on Zerit, Epivir, and Viracept 4 alot of years. I have changed my medications recently, about 6 months ago to Sustiva, Epzicom, and Viread. I am very concerned, because every one my age has a nice body and has equal fat every where. I weight approximantly 103.3 lbs. My doctor says that nothing is wrong with me. I wonder if i will ever be able to lose the lipo. I really want to get surgery to properly distribute the fat. What do you think is the best option for me at this stage? Please i am very concerned.

Response from Dr. Henry

Good questions. Your fat problems that are related to treatment may stabilize/improve somewhat (often slowly) on your new regimen. Exercise and diet may help a bit. fat issues in the setting of HIV treatment are a complicated topic with many uncertainties even in adults with HIV-even less is known about kids/adolescents. Plastic surgery has been used some (expensive) particularly for fat loss in the face. There is a genetic component to fat distribution as well as contributions of age and HIV/CD4 count factors so not all of the fat problems are linked directly to HIV medications. KH



Previous
seizures and keppra
Next
Spots on palms of hands & feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement